Lumps becoming more evident after lip filler wearing off?

I've had lip fillers Dec 2015 (1cc+0.5cc three weeks later) with Juvederm and late February 2016 with 1 cc. Now it is wearing off unevenly and I'm developing bumps in my lips. Is this normal? Should I just wait it out?

Doctor Answers 6

Juvederm Bumps / Lip Augmentation --- Go Slow, Use Cannulas -- Reverse with Hyaluronidase If

You
may be metabolizing the filler at a variable rate. You can resolve
by replenishing the Juvederm, adding another filler like Restylane Silk, or dissolving the lumps. Please see an
expert. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Juvederm wearing off

Hello, and thanks for your question. Without a photo, it's difficult to say precisely what's going on. I suggest following up with your physician. It is likely that you need a touch-up in the setting of variable filler metabolism. In order to determine the best treatment plan for you, I recommend an in-person consultation with a board-certified dermatologist or plastic surgeon. Best of luck, Dr. Frucht.    

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bumps in lip

You would have to be seen in person to determine what that bumps are.  Most likely it is filler.   Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Bumps as lip filler wears off

After 4-6 months, lip filler will need replenishing. Bumps are either from prior injections or uneven metabolism of the filler. I would fill on top of the remaining filler to make the lips look more even.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lip Augmentation: uneven lumps as it wears off

Lip augmentation can be achieved with facial fillers made from hyaluronic acid. These fillers are reliable, safe, temporary, and reversible. On average these products last in the lip area for about 4-6 months, depending on lip movement. Touchups that are spaced far apart can result in uneven lumps as some filler is absorbed and the newer filler is still in your lips. I would recommend waiting for all of it to naturally dissolve and starting from a clean slate. You can try to add more filler or dissolve what's left with hyaluronidase, but you may be chasing your tail. It's up to you and your injector. Safety comes first. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Lumps becoming more evident after lip filler wearing off?

Thank you for sharing your question.  If the bumps are residual Juvederm you have two choices available, you can either have your lips injected with hyaluronidase to speed breakdown and absorption of the residual juvederm or if the bumps are not so large as to be noticeable then you can allow more time to pass for your body to resolve the areas naturally.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.